MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-23A
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Literature attachment: article title "early structural valve deterioration of trifecta aortic bioprosthesis : report of a case".
 
Event or Problem Description
The article, "early structural valve deterioration of trifecta aortic bioprosthesis : report of a case", was reviewed.The article presented a case study of a 60-year-old male patient who underwent aortic valve replacement.It was reported that on an unknown date, a 23mm trifecta valve was implanted.Seven years post-procedure on an unknown date, the patient presented with progressive dyspnea, severe aortic regurgitation, and aortic stenosis.It was noted intraoperatively there was a large laceration in the left coronary cusp adjacent to the non-coronary and left coronary commissure and leaflet calcification.Further investigation noted circumferential fibrous pannus ingrowth at the inflow portion.A decision was made to explant the trifecta valve and replaced with an inspiris valve of unknown size.The patient additionally underwent concomitant mitral valve plasty and left atrial appendage clipping.The patient was reported stable and transferred to a rehabilitation facility on the 36th postoperative day.[the primary author was keita tanaka, japanese red cross medical center, tokyo, japan.].
 
Additional Manufacturer Narrative
Summarized patient outcomes/complications of trifecta valve were reported in a research article in a subject population with unknown co-morbidities.Some of the complications reported were surgical intervention, hospitalization, dyspnea, aortic valve regurgitation, aortic valve stenosis, torn cusp, calcified device and pannus.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or individual patient information was received for analysis.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18405967
Report Number2135147-2023-05733
Device Sequence Number2690945
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public05414734052030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTF-23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight53 KG